Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 24, 2013, 8:44 AM MST for Maricopa County, Arizona. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2013, 8:44 AM MST (15:44 UTC)
- Expired
- Aug 24, 2013, 10:15 AM MST
- In force
- 91 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 141 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 3.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236
WGUS55 KPSR 241544
FFWPSR
AZC013-241715-
/O.NEW.KPSR.FF.W.0011.130824T1544Z-130824T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
844 AM MST SAT AUG 24 2013
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES WICKENBURG...
* UNTIL 1015 AM MST
* AT 836 AM MST...VERY HEAVY RAIN CONTINUES TO FALL ACROSS
PORTIONS OF NORTHWEST MARICOPA COUNTY. RUNOFF FROM STORMS TO THE
SOUTHWEST OF WICKENBURG AND AGUILA WILL LIKELY CAUSE LOCAL FLOODING
IN WASHES...AS WELL AS LOW LYING AREAS IN AND AROUND WICKENBURG AND
AGUILA. FLOODING IS LIKELY IN LOW LYING AREAS ALONG U.S. 60 FROM
AGUILA TO MORRISTOWN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLADDEN AND
AGUILA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE BANK OF A WASH OR CREEK IN THE WARNING AREA...
MOVE TO HIGHER GROUND IMMEDIATELY.
&&
LAT...LON 3400 11274 3400 11272 3398 11267 3382 11268
3382 11333 3398 11333 3399 11333 3401 11333
3401 11274
$$
PERCHA2 follow-up statements
916
WGUS75 KPSR 241706
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1006 AM MST SAT AUG 24 2013
AZC013-241715-
/O.CON.KPSR.FF.W.0011.000000T0000Z-130824T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1006 AM MST SAT AUG 24 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM MST FOR
NORTHWESTERN MARICOPA COUNTY...
AT 1001 AM MST...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE
PRESENT ACROSS NORTHWEST MARICOPA COUNTY. RAIN GAGES INDICATED THAT
RAIN TOTALS WERE MOSTLY LESS THAN ONE QUARTER OF AN INCH SINCE 9 AM
ACROSS THE WARNING AREA. AS A RESULT THE FLASH FLOOD WARNING WILL BE
ALLOWED EXPIRE AT 1015 AM.
HOWEVER...DUE TO THE HEAVY RAIN THAT FELL EARLIER...AND MANY GAGES
REPORTED MORE THAN 1.5 INCHES IN THE AREA AROUND WICKENBURG AND
ALONG HIGHWAY 60 WESTWARD TO AGUILA...MOTORISTS AREA ADVISED TO
DRIVE WITH CAUTION THIS MORNING. WASHES ACROSS NORTHWEST MARICOPA
COUNTY...ESPECIALLY IN THE AREA NEAR WICKENBURG...WILL LIKELY BE
FLOWING INTO THE LATE MORNING HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WICKENBURG
AND HIGHWAY 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE BANK OF A WASH OR CREEK IN THE WARNING AREA...
MOVE TO HIGHER GROUND IMMEDIATELY.
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3400 11274 3400 11272 3398 11267 3382 11268
3382 11333 3398 11333 3399 11333 3401 11333
3401 11274
$$
CB297
WGUS75 KPSR 241715 CCA
FFSPSR
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
1015 AM MST SAT AUG 24 2013
AZC013-241715-
/O.CON.KPSR.FF.W.0011.000000T0000Z-130824T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1015 AM MST SAT AUG 24 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM MST FOR
NORTHWESTERN MARICOPA COUNTY...
AT 1001 AM MST...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE
PRESENT ACROSS NORTHWEST MARICOPA COUNTY. RAIN GAGES INDICATED THAT
RAIN TOTALS WERE MOSTLY LESS THAN ONE QUARTER OF AN INCH SINCE 9 AM
ACROSS THE WARNING AREA. AS A RESULT THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE AT 1015 AM.
HOWEVER...DUE TO THE HEAVY RAIN THAT FELL EARLIER...AND MANY GAGES
REPORTED MORE THAN 1.5 INCHES IN THE AREA AROUND WICKENBURG AND
ALONG HIGHWAY 60 WESTWARD TO AGUILA...MOTORISTS ARE ADVISED TO
DRIVE WITH CAUTION THIS MORNING. WASHES ACROSS NORTHWEST MARICOPA
COUNTY...ESPECIALLY IN THE AREA NEAR WICKENBURG...WILL LIKELY BE
FLOWING INTO THE LATE MORNING HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WICKENBURG
AND HIGHWAY 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE BANK OF A WASH OR CREEK IN THE WARNING AREA...
MOVE TO HIGHER GROUND IMMEDIATELY.
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3400 11274 3400 11272 3398 11267 3382 11268
3382 11333 3398 11333 3399 11333 3401 11333
3401 11274
$$
CBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 5:10 AM MST, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 24, 5:10 AM MST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
510 AM MST SAT AUG 24 2013
.UPDATE...UPDATED AVIATION DISCUSSION...
&&
.SYNOPSIS...
A STORMY PERIOD IS ANTICIPATED THIS WEEKEND ACROSS THE REGION WITH
BELOW NORMAL TEMPERATURES. HEAVY RAIN AND LOCALIZED FLOODING MAY
OCCUR...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA. PRECIPITATION CHANCES DECREASE BY EARLY NEXT WEEK...AND
INCREASED MOISTURE WILL CONTINUE THROUGH THE REMAINDER OF THE
WEEK...ALONG WITH NEAR NORMAL TEMPERATURES.
&&
.DISCUSSION...
TODAY AND SUNDAY...A BATCH OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED OVER THE METRO AREA EARLY THIS MORNING. LATEST RUC
IDENTIFIES A PERTURBATION MOVING THROUGH THE SOUTH-CENTRAL ARIZONA
DESERTS WHICH MIGHT ACCOUNT FOR THIS. THERE WAS A GRAVITY WAVE THAT
MOVED THROUGH BUT THAT WAS AT LEAST A FEW HOURS AGO. THE RUC SHOWS
THE PERTURBATION SHIFTING NORTH AFTER 12Z AND THUS STORM ACTIVITY
OVER MARICOPA COUNTY SHOULD WIND DOWN SHORTLY AFTER
SUNRISE...ALREADY QUIET ELSEWHERE IN THE FORECAST AREA. LARGER SCALE
FLOW FEATURES OF NOTE INCLUDE THE EVER-PRESENT TROUGH CENTERED NEAR
THE WEST COAST...A LARGE ANTICYCLONE/RIDGE CENTERED OVER THE
PLAINS...AN INVERTED TROUGH CENTERED NEAR THE CHIHUAHUA/TEXAS
BORDER...AND TROPICAL STORM IVO CENTERED WEST OF CABO SAN LUCAS. THE
MODELS HAVE DIFFERING SOLUTIONS ON HOW THE FLOW FEATURES MENTIONED
ABOVE WILL UNFOLD...PARTICULARLY THE INVERTED TROUGH AND THE BROADER
CYCLONIC CIRCULATION ASSOCIATED WITH IVO. FOR INSTANCE...THE GFS
CONTINUES TO TRACK THE IVO ASSOCIATED CIRCULATION TO THE NORTH
FASTER THAN ECWMF AND ESPECIALLY NAM. BY THAT SAME TOKEN...THE WAVE
ALSO DISSIPATES FASTER. THIS HAS IMPLICATIONS FOR TIMING OF
POPS/PRECIP. THERE ARE ALSO DIFFERENCES ON THE UPPER LEVEL
DIVERGENCE GENERATED BY THE APPROACHING WAVE WHICH ALSO IMPACTS
MODEL PRECIP FORECASTS. THOUGH THE NAM IS SLOWER WITH THE IVO
CIRCULATION...IT BRINGS IN A SMALLER WAVE LATER TODAY WHICH MIGHT BE
REMNANTS OF THE INVERTED TROUGH AND/OR A CONVECTIVELY GENERATED
FEATURE FROM SOUTHERN SONORA. THE NAM THUS PRODUCES A BATCH OF
DYNAMICAL FORCING SOONER THAN THE GFS AND ECWMF. THEY ALL SHOW A
MAJOR INFLUX OF MOISTURE. INTERESTINGLY...THERE ARE SOME
SIMILARITIES IN THE SPATIAL DISTRIBUTION OF THE QPF...INCLUDING
LOCAL WRF AND NMM6KM. MAINLY...FROM TONIGHT THROUGH SUNDAY NIGHT
THERE IS A HIGH QPF SWATH OVER WESTERN MARICOPA COUNTY AND SOUTHWEST
ARIZONA. AND A LESSER SWATH OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL
ARIZONA. IN BETWEEN IS A LOWER QPF SWATH...INCLUDING THE PHOENIX
METRO AREA. HOWEVER...THERE IS A GREAT DEAL OF VARIABILITY FOR
SOUTHEAST CALIFORNIA. THE GFS HAS ITS HEAVIEST SWATH...FOR OUR
FORECAST AREA...OVER EASTERN RIVERSIDE AND IMPERIAL COUNTIES. MADE
NUMEROUS ADJUSTMENTS TO THE QPF AND POP GRIDS. MODIFIED THE FLASH
FLOOD WATCH TO START IT 6 HOURS EARLIER AND TO EXTEND IT EASTWARD
OVER WESTERN MARICOPA COUNTY. IT SHOULD BE NOTED THAT WE WILL NOT
HAVE A TROPICAL STORM THAT BODILY MOVES INTO THE DESERT SOUTHWEST.
RATHER...TROPICAL MOISTURE WILL BE PUSHED NORTHWARD INTO THE REGION
AND THERE WILL BE FLOW FEATURES AIDING THE PRECIPITATION PRODUCTION.
ALSO...WHILE THE WATCH DOES NOT START UNTIL 06Z...THERE WILL LIKELY
BE SOME POTENT THUNDERSTORMS DEVELOPING WITHIN OUR AREA PRIOR TO
THAT. THE GFS...NAM...AND SREF ALL HAVE CAPE VALUES WELL IN EXCESS
OF 1000 J/KG...MAINLY OVER SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA. PRIOR TO THE ARRIVAL OF BROADER SCALE LIFT...ANTICIPATE
STORMS BEING MORE SCATTERED IN NATURE AS OPPOSED TO WIDESPREAD RAIN.
WITH HIGH CAPE VALUES...THERE WILL BE SEVERE POTENTIAL LATE THIS
AFTERNOON AND EVENING. THEREAFTER...ANTICIPATE DECREASING CAPE BUT
MORE WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS. WITH THE CLOUDS
AND RAIN COOLED AIR AROUND...SUNDAY TEMPS WILL BE WELL BELOW NORMAL.
EXTENDED PERIOD...UPPER LEVEL SUPPORT WANES SLIGHTLY ON MONDAY AND
CONSEQUENTLY I THINK THERE SHOULD BE AN OVERALL DECREASE IN STORM
COVERAGE MONDAY/MONDAY NIGHT. THE FORECAST FOR TUESDAY THROUGH NEXT
FRIDAY WILL CONSIST OF HIGHER THAN NORMAL POPS AND LOWER THAN NORMAL
TEMPS GIVEN SUBSTANTIALLY HIGHER THAN NORMAL MOISTURE VALUES. THE
GFS AND EUROPEAN MODELS BOTH ADVERTISE A COUPLE OF EASTERLY WAVES
NEXT WEEK...ALTHOUGH EACH MODEL SUGGESTS A DIFFERENT DAY /WEDNESDAY
PER GFS...TUESDAY FOR ECMWF/. WITH SUCH HIGH PWATS IN
PLACE...TUESDAY AND/OR WEDNESDAY COULD BE VERY ACTIVE IF ONE OF
THESE TROUGHS ACTUALLY COME TO PASS AS ADVERTISED. THIS WILL ALSO
NEED TO BE LOOKED INTO FURTHER AS THE EVENT GETS CLOSER.
&&
.AVIATION...
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...INCLUDING KPHX...KIWA...KSDL...
CONDITIONS SHOULD REMAIN QUIET FOR THE REST OF THE MORNING HOURS AT
ALL PHOENIX SITES...BUT WILL DETERIORATE QUICKLY THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS APPEAR POSSIBLE AS EARLY AS 21Z AND SHOULD
SWEEP THROUGH THE METRO FROM SOUTHEAST TO NORTHWEST AROUND 00Z.
TIMING DIFFICULT TO PIN DOWN AT THIS POINT...BUT EXPECT GUSTY WINDS
TO 30KTS AND PERIODS OF HEAVY RAIN WITH THE STRONGEST STORMS.
SHOWERS LIKELY TO CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS.
SOUTHEAST CALIFORNIA...INCLUDING KIPL...AND KBLH...
QUIET WEATHER EXPECTED FOR MOST OF THE DAY...WITH STORMS MOVING IN
FROM THE EAST AROUND 06Z. STRONGEST STORMS WILL BE CAPABLE OF 30+KT
WINDS AND HEAVY RAIN...BUT PINNING DOWN EXACT TIMING DIFFICULT AT
THIS POINT. SHOWERS LIKELY TO CONTINUE THROUGH THE END OF THE TAF
PERIOD.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
RATHER HUMID CONDITIONS AND WELL BELOW NORMAL TEMPERATURES ARE
EXPECTED SUNDAY AS TROPICAL MOISTURE OVERSPREADS ARIZONA AND
SOUTHEAST CALIFORNIA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
AFFECT THE WHOLE FORECAST AREA AT ONE TIME OR ANOTHER SUNDAY INTO
MONDAY. HOWEVER...RAINFALL AMOUNTS WILL BE HIGHLY VARIABLE WITH SOME
LOCATIONS RECEIVING QUITE A BIT LESS THAN OTHERS. ATMOSPHERIC
MOISTURE WILL TREND DOWN MONDAY AND TUESDAY...LEVELING OFF WEDNESDAY
AND THURSDAY. STORM CHANCES WILL ALSO TREND DOWNWARD WHILE
TEMPERATURES TREND UPWARD.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING AZZ020-021-022-025-026-027.
CA...FLASH FLOOD WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
EVENING CAZ030>033.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...AJ/DEWEY
AVIATION...LEINS
FIRE WEATHER...AJHazardous weather outlook, Aug 24, 5:59 AM MST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 559 AM MST SAT AUG 24 2013 AZZ022-251300- NORTHWEST MARICOPA COUNTY- 559 AM MST SAT AUG 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM TONIGHT THROUGH 11 PM SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS THIS MORNING WILL PRODUCE POCKETS OF HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE BEFORE DISSIPATING BY MID MORNING. LATER TODAY...THERE WILL BE A CHANCE FOR REDEVELOPMENT OF THUNDERSTORMS WHICH WILL BE CAPABLE OF PRODUCING VERY STRONG WINDS AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM SATURDAY NIGHT THROUGH 11 PM SUNDAY NIGHT. PERIODS OF SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT. THE MAIN THREAT WILL BE FLASH FLOODING. A CORRIDOR OF ELEVATED ATMOSPHERIC MOISTURE WILL REMAIN IN PLACE FOR MUCH OF THE WORK WEEK LEADING TO ABOVE AVERAGE CHANCES OF SHOWERS AND THUNDERSTORMS. THUS...GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. AZZ020-021-025>027-CAZ030>033-251300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 559 AM MST SAT AUG 24 2013 /559 AM PDT SAT AUG 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM TONIGHT THROUGH 11 PM SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS INCLUDE VERY STRONG WINDS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 PM SATURDAY NIGHT THROUGH 11 PM SUNDAY NIGHT. PERIODS OF SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT. THE MAIN THREAT WILL BE FLASH FLOODING. A CORRIDOR OF ELEVATED ATMOSPHERIC MOISTURE WILL REMAIN IN PLACE FOR MUCH OF THE WORK WEEK LEADING TO ABOVE AVERAGE CHANCES OF SHOWERS AND THUNDERSTORMS. THUS...GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. AZZ023-024-028-251300- GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 559 AM MST SAT AUG 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS INCLUDE VERY STRONG WINDS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK DUE TO ABUNDANT ATMOSPHERIC MOISTURE. GUSTY WINDS...LIGHTNING...AND FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Aug 24, 7:19 AM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
719 AM MST SAT AUG 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM HEAVY RAIN 2 NW WENDEN 33.85N 113.57W
08/24/2013 M1.20 INCH LA PAZ AZ TRAINED SPOTTER
1.20 INCHES OF RAIN IN 30 MINUTES AND STILL RAINING
&&
EVENT NUMBER PSR1300134
KINCAIDThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:19 AM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 24, 4:47 AM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 24, 5:24 AM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 24, 5:53 AM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 24, 6:28 AM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Aug 24, 9:33 AM MST | Areal Flood Advisory | PSR | La Paz | 117 min |
| Aug 24, 9:47 AM MST | Flash Flood Warning | PSR | La Paz | 118 min |
| Aug 24, 11:47 AM MST | Flash Flood Warning | PSR | La Paz | 118 min |
| Aug 24, 2:27 PM MST | Special Weather Statement | PSR | 48 min | |
| Aug 24, 3:24 PM MST | Special Weather Statement | PSR | 66 min | |
| Aug 24, 4:37 PM MST | Special Weather Statement | PSR | 53 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.